MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CORTISOL II; FLUOROMETRIC, CORTISOL

ROCHE DIAGNOSTICS ELECSYS CORTISOL II; FLUOROMETRIC, CORTISOL
Catalog Number 07027150190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer¿s e801 analyzer serial number was (b)(6).The serial number for the e801 module used at the investigation site was not provided.
 
Event or Problem Description
The initial reporter questioned high results not corresponding to the clinical picture for 1 patient sample tested for elecsys acth (acth) and elecsys cortisol ii (cortisol ii) compared to other samples from the patient on a cobas e 801 analytical unit.This medwatch will cover cortisol ii.Refer to medwatch with a1 patient identifier pt-(b)(6) for information on the acth results.On 03-sep-2024 the acth result was 3 pg/ml and the cortisol ii result was 7 ug/dl.On 10-sep-2024 the acth result was 270 pg/ml.The repeat on 11-sep-2024 was 130 pg/ml.On 10-sep-2024 the cortisol ii result was 105 ug/dl.On 11-sep-2024 the acth result was 6 pg/ml and the cortisol ii result was 6 ug/dl.The sample from 10-sep-2024 was submitted for investigation and tested on an e801 module.The acth result was 101 pg/ml.The cortisol ii result was 111 ug/dl.
 
Additional Manufacturer Narrative
The customer did not provide any additional information for the investigation.The sample from (b)(6) 2024 was tested at the investigation site on (b)(6) 2024.Product labeling states: "only use pre-cooled sampling vials.After drawing the blood, put the vials immediately on ice.Use a cooled centrifuge to separate the plasma.Measure samples immediately or freeze them at -20 °c.Stable for 3 hours at 2-8 °c followed by 2 hours at 20-25 °c." the sample was stored unfrozen for too long.And "acth concentrations vary considerably depending on physiological conditions.Therefore, acth results should always be evaluated together with simultaneously measured cortisol concentrations." it was noted that the patient had "a tendency for depression" and the high acth and cortisol results were "due to a combination of factors." the investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS CORTISOL II
Common Device Name
FLUOROMETRIC, CORTISOL
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20473593
Report Number1823260-2024-03008
Device Sequence Number15356780
Product Code JFT
UDI-Device Identifier04015630939985
UDI-Public04015630939985
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K152227
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07027150190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown